MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMIDIFIER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMIDIFIER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXH
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Cough (4457); Unspecified Respiratory Problem (4464); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The device was returned and observe continue level error, particle contamination on bottom enclosure, top enclosure, and on rear panel during device evaluation.There was no allegation of harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a batch submission of complaints that were reassessed as reportable foam degradation complaints; discovered as part of a retrospective remediation review.
 
Additional Manufacturer Narrative
The manufacturer received information alleging an issue related to a device's sound abatement foam.There was no report of patient harm or injury.A correction to b5 was made and should be: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging visualization of particles, nasal irritation, constant coughing and shortness of breath related to a cpap device's sound abatement foam.There was no report of serious patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for further evaluation.The device was evaluated.Adhesive residue observed on top of the flip lid.The internal investigation began with inspecting the water tank.Indeterminate white crystalline flakes were observed all over the inside bottom of the water tank.Similar contaminants were observed on the heater plate.An indeterminate brown contaminant, likely biocontamination, was observed inside the bottom enclosure and on the lifting tray.The flip lid seal was found to be intact but covered with white and black dust-like contamination.The dry box assembly was removed by removing the back panel.Blonde hair-like objects and white dust-like contaminants were found between the back panel and dry box assembly.The device's downloaded logs were reviewed by manufacturer.There were no errors found.The manufacturer concludes that they could not confirm the customer allegation.It was able to confirm the presence of various indeterminant contaminants and hair-like objects in the water tank, which are likely of external origin and not consistent with originating from a device failure.Also, unable to find any signs of degraded sound abatement foam that could have been emanated from the user's base unit into the humidifier received.

Brand Name
DREAMSTATION HUMIDIFIER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13957229
Report Number2518422-2022-06830
Device Sequence Number14497243
Product Code BZD
UDI-Device Identifier00606959022645
UDI-Public00606959022645
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXH
Device Catalogue NumberDSXH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown